Alert archive / Wyoming / Special Weather Statements in 2017
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 5, 2017, 8:54 PM MDT for Platte County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 8:54 PM MDT (02:54 UTC)
- Expired
- Aug 5, 2017, 9:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
679 WWUS85 KCYS 060254 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 854 PM MDT SAT AUG 5 2017 WYZ106>108-060345- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 854 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 945 PM MDT... At 853 PM MDT, Doppler radar was tracking a strong thunderstorm over Wheatland, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wheatland, Chugcreek, Lakeview North, Bordeaux and Y-O Ranch. This includes Interstate 25 in Wyoming between mile markers 72 and 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4195 10504 4211 10506 4212 10458 4193 10457 TIME...MOT...LOC 0253Z 271DEG 24KT 4202 10496 $$ Finch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:55 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 5, 5:55 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 555 PM MDT Sat Aug 5 2017 .UPDATE... Issued at 441 PM MDT Sat Aug 5 2017 Quick update to account for the latest convective trends. Scattered to numerous showers and thunderstorms have evolved from the South Laramie Range eastward into the Pine Bluffs and Kimball areas. These showers and storms will continue eastward through the early evening hours with small hail, gusty winds, and heavy downpours likely. && .SHORT TERM...(This evening through Monday) Issued at 231 PM MDT Sat Aug 5 2017 A few isolated to widely scattered storms developing early this afternoon along the Snowy and South Laramie Ranges and these showers and storms will continue to develop and move SE into northern CO into the early evening. Effective shear values are currently around 35 kt with SBCAPE around 1000 J/kg. This could lead to a few stronger storms with hail and gusty winds being the main threat. Steep low to mid level lapse rates and quite dry sub- cloud layers will promote good downdraft production so wouldn't be surprised to see a few strong outflows even from weaker showers. The HRRR and NCAR Ensembles have been consistent in showing a complex of showers and thunderstorms developing to our NW and tracking SE along the North Platte valley roughly from Torrington to Scottsbluff tonight. This complex may be aided by some elevated instability and weak lift along a southward moving front, ahead of a minor ripple in the NW flow currently over SW MT and NW WY. Upped POP in these areas tonight to account for consistency in the hi-res guidance. Front will hang up along the mountains Saturday as surface winds become northerly over the plains and eventually back to easterly by late afternoon. After some morning low clouds and fog along with any residual showers from the above-mentioned complex, expect another round of showers and thunderstorms to develop over the higher terrain and track eastward through the afternoon and evening. Still enough shear for a strong to severe storm or two especially with web bulb zero heights a little lower than today. For Sunday night and Monday, models are consistent in ejecting some Pacific energy NE from CA into northern CO by Monday afternoon. Upper diffluence increases especially over the south with some signal of a coupled jet structure aloft. With PW values of 1.0 to 1.3 inches, think widespread showers and thunderstorms, some with heavier rainfall are likely. Upped POP to likely especially south of line from Laramie to Scottsbluff. GEFS ensemble mean precipitation for Cheyenne during this period is around 1.3 inches with decent clustering of at least an inch so think there is a good chance for the area to receive some much- needed rainfall. .LONG TERM...(Monday night through Saturday) Issued at 231 PM MDT Sat Aug 5 2017 Unseasonably cool and unsettled pattern to continue thru at least the middle part of the week. A nearly stationary frontal boundary along the front range courtesy of persistent NW flow will combine with sub-tropical moisture fed by WSW/NNE oriented jet-streak streaming east off the ern Pacific. The result will be continued precip chances, best along the WY/CO stateline and adjacent locations along the I-80 corridor Tuesday and Wednesday. The CWA will be on the north side of the front in an air mass consisting of H7 temperatures in the 6-10C range. These cooler temperatures in combination with thicker cloud-cover will yield high temps that will only reach the upper 60s (above 5000 feet) and 70s Tuesday and Wednesday. Jet energy shifts south Thu-Sat, which should yield gradually drier and warmer conditions. Although even then, the CWA will not be completely dry, just less coverage than early in the week and mainly confined to the afternoon/evening period. High temps look to return to the 80s for most locations by Fri-Sat. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 556 PM MDT Sat Aug 5 2017 Main area of storms this afternoon is situation along and south of the I-80 corridor. Radar shows some development off the northern Laramie Range as well, but that activity doesn't seem to be holding together well. Expect the southern line of storms to maintain for a couple more hours, and perhaps redevelop on a boundary laying west to east across northern Laramie County. Once this round of storms dissipate after midnight, still think stratus/fog and light rain/drizzle will likely develop at most terminals after 09z where moist upslope flow develops in the wake of thunderstorm outflow. Conditions will slowly improve in the late morning but another round of showers/thunderstorms looks to develop near the mountains in the late afternoon. && .FIRE WEATHER... Issued at 231 PM MDT Sat Aug 5 2017 Left the Red Flag Warning in place for northern and western Carbon County as Rawlins is currently hitting criteria. After this evening, decreasing temperatures and increasing amounts of moisture should limit fire weather concerns at least through early next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...DEL SHORT TERM...DEL LONG TERM...CAH AVIATION...RJM FIRE WEATHER...DEL
Hazardous weather outlook, Aug 5, 8:29 PM MDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 829 PM MDT Sat Aug 5 2017 NEZ002-003-019>021-054-055-095-096-WYZ101>119-070230- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 829 PM MDT Sat Aug 5 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Showers and isolated thunderstorms will continue through shortly after midnight. Gusty winds and moderate rainfall are possible with most of the storms, however cannot rule out a storm or two producing small to marginally severe size hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chances for mainly afternoon and evening thunderstorms will exist through the period as several disturbances and cool fronts pass across the region. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 5, 4:07 PM MDT, 4 hours 47 minutes before
Special Weather Statement National Weather Service Cheyenne WY 407 PM MDT SAT AUG 5 2017 WYZ118-052245- Central Laramie County WY- 407 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LARAMIE COUNTY UNTIL 445 PM MDT... At 407 PM MDT, a strong thunderstorm was reported near Cheyenne, moving east at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cheyenne, North Cheyenne, Ranchettes, South Greeley and Fox Farm-College. This includes Interstate 80 in Wyoming between mile markers 362 and 377. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4111 10481 4124 10480 4125 10451 4108 10453 TIME...MOT...LOC 2207Z 270DEG 12KT 4117 10472 Finch
Special weather statement, Aug 5, 4:20 PM MDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Cheyenne WY 420 PM MDT SAT AUG 5 2017 NEZ054-WYZ119-052300- Kimball NE-East Laramie County WY- 420 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Panorama Point, or 28 miles southwest of Kimball, moving east at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Panorama Point. This includes Interstate 80 in Wyoming between mile markers 395 and 399. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4115 10426 4116 10378 4100 10377 4100 10426 TIME...MOT...LOC 2219Z 270DEG 24KT 4106 10416 Finch
Local storm report, Aug 5, 8:30 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
830 PM MDT SAT AUG 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 NE CHUGWATER 41.77N 104.81W
08/05/2017 E0.50 INCH PLATTE WY TRAINED SPOTTER
VERY HEAVY RAIN
&&
BCHAPMANSpecial weather statement, Aug 5, 8:45 PM MDT, 9 minutes before
Special Weather Statement National Weather Service Cheyenne WY 845 PM MDT SAT AUG 5 2017 WYZ107-108-118-060330- East Platte County WY-Goshen County WY-Central Laramie County WY- 845 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...NORTHERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 930 PM MDT... At 845 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Chugwater, or 26 miles southeast of Wheatland, moving east at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hawk Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4164 10475 4182 10475 4185 10425 4160 10424 TIME...MOT...LOC 0245Z 271DEG 24KT 4174 10465 Finch
Local storm report, Aug 5, 8:51 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
851 PM MDT SAT AUG 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 8 W WHEATLAND 42.05N 105.11W
08/05/2017 E0.50 INCH PLATTE WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Aug 5, 8:54 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 854 PM MDT SAT AUG 5 2017 WYZ106>108-060345- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 854 PM MDT SAT AUG 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST CENTRAL PLATTE COUNTIES UNTIL 945 PM MDT... At 853 PM MDT, Doppler radar was tracking a strong thunderstorm over Wheatland, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wheatland, Chugcreek, Lakeview North, Bordeaux and Y-O Ranch. This includes Interstate 25 in Wyoming between mile markers 72 and 83. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4195 10504 4211 10506 4212 10458 4193 10457 TIME...MOT...LOC 0253Z 271DEG 24KT 4202 10496 Finch
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:20 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 25 min |
| Aug 5, 8:45 PM MDT | Special Weather Statement | CYS | Goshen | 45 min |
| Aug 6, 7:20 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 3 hr |
| Aug 6, 12:14 AM MDT | Special Weather Statement | CYS | Morrill | 31 min |
Nearby
Special Weather Statements in Wyoming, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.